# SDR 2001FAT010

- Difficulty date: March 5, 2001
- Submitted: March 27, 2001
- Operation: Air carrier
- Make and model: Doug DC-9-83
- Aircraft serial: 49807
- Aircraft time: 17,295 hours, 30,597 cycles
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 5935347517
- Part serial: CPIK602
- Condition: Leaking
- Location: Rt Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

B-28007 EXPERIENCED RT STRUT LEAKAGE DURING TRANSIT CHECK. AFTER SUBSEQUENT TEAR DOWN, THE PISTON CHROME PLATING FLAKED-OFF WAS FOUND AND FURTHER DISCOVERING GALLING OF THE BASE METER PIN, BEARING LOWER SLEEVE, AND THE STOP.THIS BRAND NEW PISTON WAS INSTALLED, ON JUL 13, 2000 FOR INCORPORATING SB MD80-32-309. IT DID NOT HAPPEN ANY DEFECT ON THE MLG, EXCEPT REPLACING WORN SEAL ON FEB.5,2001 FOR STRUT LEAKAGE.THIS PISTON WILL BE SHIPPED TO BOEING, ON 28 MAR 2001, FOR INVESTIGATION
